December 17, 2013 at 10:22 pm #123421
IvrinielParticipantDecember 17, 2013 at 10:22 pmPost count: 173
So apparently the US FDA just issued a warning today that methylphenidate can cause painful erections in some men. It has been documented in males ranging in age from 8 to 33.
Given that Methylphenidate has been used in the treatment of ADHD since the 1960’s, I find it puzzling that this is only coming up (no pun intended) now.REPORT ABUSEDecember 17, 2013 at 10:41 pm #123423
blackdogMemberDecember 17, 2013 at 10:41 pmPost count: 906
I know this is not funny. But I couldn’t help snickering a little when I saw the title.
It does seem strange that the reports would just be surfacing now. Maybe they just didn’t make the link between the drug and the erections before? But when it’s been around as long as it has you would think someone would have figured it out.
New formulations of the drug maybe? I don’t know, but if it is new, something must have changed recently.REPORT ABUSEDecember 18, 2013 at 1:59 am #123430
cattmannMemberDecember 18, 2013 at 1:59 amPost count: 1
Wow! This brings back painful memories.
I was prescribed Straterra last year after my initial consultation. The psychiatrist offered no warnings of side effects nor contra-indications at all. Within four hours of my first dose, I started feeling like I was developing a urinary tract infection. By the next morning, I could barely urinate. Picture Tom Hanks character in The Green Mile. I didn’t make a connection to the drug, so I grabbed every OTC concoction I could find to treat a UTI! It felt like Mr. Ghirkin was wearing a rubber band which had been doubled up about a dozen times. An erection wasn’t even in the game plan.
I finally called the psych’s office back…without offering an explanation, he just said come back and let’s discuss it.
So during the second office visit within 10 days, he explains that I was one of the rare few individuals(12-14%) who take Straterra that have this and/or similar reaction. Well. thanks for the “heads up” doc! Was an extremely painful experience. I stopped taking the drug after the third dose and the symptoms took about two to three days to completely subside. Never went back to that doctor.REPORT ABUSE
FDA warns that Methylphenidate can cause painful errectionsIvriniel2013-12-17T22:22:03+00:00